Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 77, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2020, 6:44 PM MDT for Cherry County, Nebraska. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2020, 6:44 PM MDT (00:44 UTC)
- Expired
- Jun 7, 2020, 7:30 PM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 114 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 7:11 PM MDT | HAIL 2.5 | 2 N Cody, NE | REPORT VIA SOCIAL MEDIA, TIME ESTIMATED BY RADAR. |
| Jun 7, 7:18 PM MDT | HAIL 2 | Cody, NE | |
| Jun 7, 7:21 PM MDT | HAIL 2 | 6 S Cody, NE | HAIL BROKE PATIO FURNITURE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:31 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 2941 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
950
WUUS53 KLBF 080044
SVRLBF
NEC031-080130-
/O.NEW.KLBF.SV.W.0077.200608T0044Z-200608T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
644 PM MDT Sun Jun 7 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Cherry County in north central Nebraska...
* Until 730 PM MDT.
* At 644 PM MDT, severe thunderstorms were located along a line
extending from Cody to 12 miles southwest of Medicine Lake, moving
northeast at 55 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Cody, Nenzel, Medicine Lake, Cody Lake and Eli.
This includes the following highways...
Highway 20 between mile markers 148 and 167.
Highway 61 between mile markers 203 and 208.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4260 10150 4261 10179 4300 10139 4299 10101
TIME...MOT...LOC 0044Z 225DEG 47KT 4295 10125 4264 10166
HAIL...1.75IN
WIND...60MPH
$$
Snively3 follow-up statements
596
WWUS53 KLBF 080106
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
706 PM MDT Sun Jun 7 2020
NEC031-080130-
/O.CON.KLBF.SV.W.0077.000000T0000Z-200608T0130Z/
Cherry NE-
706 PM MDT Sun Jun 7 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTH CENTRAL CHERRY COUNTY...
At 706 PM MDT, a severe thunderstorm was located near Cody, or 25
miles southeast of Martin, moving northeast at 55 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Cody and Cody Lake.
This includes Highway 20 between mile markers 149 and 166.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4281 10130 4281 10154 4300 10139 4299 10101
TIME...MOT...LOC 0106Z 220DEG 47KT 4293 10135
HAIL...1.50IN
WIND...60MPH
$$
Snively343
WWUS53 KLBF 080112
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
712 PM MDT Sun Jun 7 2020
NEC031-080130-
/O.CON.KLBF.SV.W.0077.000000T0000Z-200608T0130Z/
Cherry NE-
712 PM MDT Sun Jun 7 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTH CENTRAL CHERRY COUNTY...
At 712 PM MDT, a severe thunderstorm was located over Cody, or 28
miles southeast of Martin, moving northeast at 50 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Cody and Cody Lake.
This includes Highway 20 between mile markers 151 and 166.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4284 10126 4285 10144 4300 10139 4299 10101
TIME...MOT...LOC 0112Z 230DEG 42KT 4293 10128
HAIL...2.00IN
WIND...60MPH
$$
Snively711
WWUS53 KLBF 080129
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
729 PM MDT Sun Jun 7 2020
NEC031-080139-
/O.EXP.KLBF.SV.W.0077.000000T0000Z-200608T0130Z/
Cherry NE-
729 PM MDT Sun Jun 7 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHERRY COUNTY
WILL EXPIRE AT 730 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
north central Nebraska.
LAT...LON 4284 10126 4285 10144 4300 10139 4299 10101
TIME...MOT...LOC 0129Z 225DEG 47KT 4307 10108
$$
SnivelyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 5:23 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 7, 5:23 PM MDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service North Platte NE 623 PM CDT Sun Jun 7 2020 .UPDATE... Issued at 351 PM CDT Sun Jun 7 2020 Wind gusts to around 60 miles per hour have occurred at Imperial, North Platte and Broken Bow. This is about 10 mph faster than the HRRR model predicted this morning. Strong gusts should continue to sunset and a high wind warning is now in effect for parts of southwest and central Nebraska. && .SHORT TERM...(This evening through Monday night) Issued at 327 PM CDT Sun Jun 7 2020 A reasonably strong cap is in place this afternoon across wrn and ncntl Nebraska but a few of the CAMs indicate a brief but intense period of storm development late this afternoon. With the loss of daytime heating this evening, the cap will strengthen and the models show the storms quickly dissipating. SPC asked for a 20z LBF upper air sounding to determine the strength of the cap which would dictate the potential for severe weather. If any of the vaulting towers this afternoon can build down through the cap layer and tap into the boundary layer moisture, 50kt winds at h500mb and MLCAPE between 2500 and 3000J/KG would support supercells. No other convection is expected tonight or Monday morning. An anomalous upper low featuring -30C temperatures at h500mb has moved into the Pacific Northwest. The upper low will move east tonight and drive a Pacific cold front into cntl Nebraska Monday afternoon. The front and the upper low will be the basis for a combined severe weather/flood threat late Monday afternoon through Tuesday morning affecting the eastern Sandhills, southwest and ncntl Nebraska. Precipitable water in the models increases to between 1.5 and 2.0 inches supporting the heavy rain threat which will occur along and north of the front. The models show about a 50 mile wide swath of heavy rain behind the front Monday night with totals around 4 inches. WPC suggested slow moving storms, warm cloud precipitation processes, storm training and back building will contribute to the flood threat Monday night. Along and ahead of the front, SPC suggested a tornado threat late Monday afternoon and Monday evening. Wind damage and large hail would be possible west or behind the front. A flood watch is in place for Custer county Monday night. Recent heavy rainfall in this area has pushed 3-hr flood guidance below 2 inches in many areas. The location of the front, which could be as far east as Norfolk to McCook or as far west as Imperial to O'Neill, will dictate the location of the tornado threats and there is about a 50 or 70 mile spread in the models east and west with the location of the highest rainfall amounts. .LONG TERM...(Tuesday through Sunday) Issued at 327 PM CDT Sun Jun 7 2020 An upper level trof will move across wrn and ncntl Nebraska Tuesday. Moisture wrapped around a closed h700mb low moving through Nebraska is the basis for ocassional showers throughout the day. The h700mb low and the moisture will exit the region Tuesday night. Dry weather is in place Wednesday through Saturday. The models are in reasonably good agreement showing another upper low/trof moving through the wrn U.S. next Sunday. This would be the next chance for thunderstorm development. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 623 PM CDT Sun Jun 7 2020 Wind is the primary aviation weather concern for western and north central Nebraska. Strong southerly winds will continue to gust frequently around 40 kts through sundown, then slowly decrease overnight to where most gusts should subside by 08/12z. However, low level wind shear conditions arise with a 55+ kt southerly jet at 2kft. A cool front begins to work through the region Monday morning, resulting in a wind shift to northwesterly and some gusts above 20 kts again during the afternoon. Another concern, primarily this evening, is scattered thunderstorms in the panhandle and western Sandhills. Brief drops in cigs/visby, along with erratic wind gusts, are possible at KGRN, KVTN, KTIF. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 9 PM CDT /8 PM MDT/ this evening for NEZ038-058-059-069>071. Flood Watch from Monday evening through Tuesday morning for NEZ038. && UPDATE...CDC SHORT TERM...CDC LONG TERM...CDC AVIATION...Snively
Hazardous weather outlook, Jun 7, 2:57 PM MDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 357 PM CDT Sun Jun 7 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-082100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 357 PM CDT Sun Jun 7 2020 /257 PM MDT Sun Jun 7 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to scattered severe thunderstorms are anticipated to develop across parts of the Sandhills into northern Nebraska this evening. Large hail and damaging winds are the main hazards. A severe thunderstorm watch is in effect until 10 pm CT. Winds will continue to remain strong through the rest of the evening with gust of 45 mph or greater possible. The combination of strong winds, low relative humidity and hot temperatures through this evening will continue elevated to Critical fire weather conditions across portions of the Nebraska Panhandle into southwest Nebraska. For more detailed information please refer to the latest Fire Weather Planning Forecast for more details. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Scattered thunderstorms are expected to develop Monday afternoon and become numerous across north central Nebraska Monday evening. Some storms could become severe and produce large hail and wind damage. An isolated tornado may form and this would be most likely along a cold front draped across north central Nebraska. Some storms may also produce locally heavy rainfall which could cause flooding. A Flood watch has been posted for Custer county Monday night through early Tuesday morning. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Gomez
In the hours before
Local storm report, Jun 7, 4:57 PM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
557 PM CDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM NON-TSTM WND GST VALENTINE 42.87N 100.55W
06/07/2020 M60 MPH CHERRY NE ASOS
&&
SNIVELYLocal storm report, Jun 7, 4:58 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
558 PM CDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM NON-TSTM WND GST IMPERIAL 40.52N 101.64W
06/07/2020 M61 MPH CHASE NE ASOS
&&
CBROWNLocal storm report, Jun 7, 5:58 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
658 PM CDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM NON-TSTM WND GST VALENTINE 42.87N 100.55W
06/07/2020 M64 MPH CHERRY NE ASOS
&&
JGOMEZLocal storm report, Jun 7, 5:59 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM NON-TSTM WND GST IMPERIAL 40.52N 101.64W
06/07/2020 M63 MPH CHASE NE ASOS
&&
JGOMEZSpecial weather statement, Jun 7, 6:03 PM MDT, 41 minutes before
Special Weather Statement National Weather Service North Platte NE 603 PM MDT Sun Jun 7 2020 NEZ094-080045- Western Cherry NE- 603 PM MDT Sun Jun 7 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL 645 PM MDT... At 603 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Cody to 23 miles southwest of Medicine Lake. Movement was northeast at 40 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Cody, Kilgore, Nenzel, Medicine Lake, Cody Lake, Highway 61 crossing the Snake River, Eli, Round Lake, Indian Hill and Schoolhouse Lake. This includes the following highways... Highway 20 between mile markers 146 and 174. Highway 61 between mile markers 189 and 207. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for north central Nebraska. LAT...LON 4241 10145 4241 10192 4300 10146 4299 10091 TIME...MOT...LOC 0003Z 206DEG 34KT 4297 10121 4246 10172 Snively
Local storm report, Jun 7, 6:32 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
732 PM CDT SUN JUN 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 14 S ELI 42.74N 101.45W
06/07/2020 E1.75 INCH CHERRY NE PUBLIC
BROKEN WINDOWS ON SOUTH SIDE OF HOUSE DUE TO HAIL.
&&
CBROWNThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:03 PM MDT | Special Weather Statement | LBF | Cherry | 42 min |
| Jun 7, 6:07 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 38 min |
| Jun 7, 6:48 PM MDT | Special Weather Statement | LBF | Grant | 42 min |
| Jun 8, 1:33 PM MDT | High Wind Warning | LBF | Arthur, Chase, Custer, Deuel, Frontier, Garden and 6 more | 30 hr |
| Jun 8, 5:03 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 42 min |
| Jun 8, 5:04 PM MDT | Special Weather Statement | LBF | Blaine | 41 min |
| Jun 8, 5:25 PM MDT | Special Weather Statement | LBF | Lincoln | 50 min |
| Jun 8, 5:37 PM MDT | Special Weather Statement | LBF | Blaine, Rock | 53 min |
| Jun 8, 5:38 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 52 min |
| Jun 8, 5:42 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 48 min |
| Jun 8, 5:44 PM MDT | Special Weather Statement | LBF | Brown | 46 min |
| Jun 8, 5:45 PM MDT | Special Weather Statement | LBF | Thomas | 45 min |
| Jun 8, 5:54 PM MDT | Tornado Warning | LBF | Blaine, Custer | 51 min |
| Jun 8, 5:56 PM MDT | Tornado Warning | LBF | Lincoln | 49 min |
| Jun 8, 5:58 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.